Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 501, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 3, 2000, 1:54 PM CDT for Claiborne County, Copiah County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 1:54 PM CDT (18:54 UTC)
- Expired
- Aug 3, 2000, 2:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Claiborne County, MS, Copiah County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 031856 SVRJAN MSC021-029-031930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 154 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI WESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI * UNTIL 230 PM CDT * AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER THE CLAIBORNE AND COPIAH COUNTY LINE OR ABOUT 18 MILES WEST OF HAZLEHURST... DRIFTING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL WESTERM COPIAH COUNTY REMAIN OVER RURAL SOUTHEAST C-LAIBORNE COUNTY THROUGH 230 PM. DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:45 AM CDT, 11 hours 9 minutes earlier.
Area forecast discussion, Aug 3, 2:45 AM CDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 245 AM CDT THU AUG 3 2000 FEATURES OF INTEREST ARE SHOWN QUITE CLEARLY ON WV IMAGERY THIS MORNING. FIRST IS THE PERSISTENT MID/UPPER LEVEL TROF/SHEAR AXIS EXTENDING ACROSS NW SECTIONS OF THE CWFA. AIR MASS IMMEDIATELY ALONG THE TROF IS SOMEWHAT DRY AS COMPARED TO AREAS FURTHER E. SECOND... IMPRESSIVE SHORTWAVE/COLD POCKET DROPPING S THROUGH E OK. LASTLY... ANOTHER SHORTWAVE/COLD POCKET DROPPING SE OUT OF SD. PREFERRED ETA/AVN AS THEY HAVE INTIALIZED FAIRLY WELL AND SEEM TO HANDLE THE EVOLUTION OF THESE FEATURES THE BEST. AM EXPECTING SCATTERED CONVECTION TO FIRE ONCE AGAIN TODAY AS FIRST COLD POCKET TRAVERSES THE CWFA DURING MAX HEATING. BEST COVERAGE SHOULD BE IN THE SE WHERE MOISTURE IS DEEPEST AND RR QUAD OF H25 50 KNOT JET RESIDES. WILL GO WITH HIGH END CHANCE POPS THIS AREA WITH LOW END OVER THE NW. MID/UPPER LEVEL RIDGE BEGINS SLOWLY BUILDING IN FROM THE W FRIDAY...BUT NOT FAST ENOUGH FOR A REPEAT OF TODAY AS SECOND COLD POCKET MOVES ACROSS THE CWFA. BEST POPS WILL ONCE AGAIN BE IN THE SE WHERE MOISTURE DEEPEST. MAX TEMPS BOTH TODAY AND FRIDAY WILL BE SIMILAR WITH UPPER 80S SE TO LOWER 90S NW AS ADVERTISED BY MOS. THESE NUMBERS LOOK REASONABLE GIVEN EXPECTED CONVECTION AND CLOUD COVER. OVERNIGHT MINS AROUND 70 LOOK REASONABLE AS WELL. QPF DISCUSSION: ONCE AGAIN EXPECT SCATTERED CONVECTION THIS AFTERNOON AND EARLY EVENING ACROSS THE FORECAST AREA DUE TO AVAILABILITY OF SUFFICIENT MOISTURE AND A WEAK TROUGH APPROACHING THE FORECAST AREA FROM THE NORTHWEST. THE BEST COVERAGE WILL BE IN EAST CENTRAL AND SOUTHEAST SECTIONS WHERE MOISTURE IS HIGHEST. WILL FORECAST GREATEST QPF NUMBERS OVER SOUTHEAST PORTIONS OF CWFA DURING PERIOD ENDING AT 00Z AND VERY SMALL AMOUNTS...LESS THAN .05 INCH FOR PERIOD ENDING AT 06Z. SHOWERS DURING OTHER PERIODS WILL BE TOO ISOLATED FOR ANY SIGNIFICANT QPF. IN THE EXTENDED...UKMET/NOGAPS CONTINUING WITH TREND OF AVN WITH MID/UPPER LEVEL TROF WEAKENING AND PUSHING EAST OF THE AREA AS RIDGE BUILDS IN FROM THE WEST. WILL TREND PRECIP BECOMING MORE WIDELY SCATTERED IN ZONES AND TEMPS! SLOWLY WARMING. JAN 091/070/091/070 4242 MEI 089/070/089/070 5252 .JAN... AR...NONE. LA...NONE. MS...NONE. 26
In the hours before
Special weather statement, Aug 3, 9:55 AM CDT, 3 hours 59 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040300- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 955 AM CDT THU AUG 3 2000 PLENTY OF LOW LEVEL MOISTURE WILL RESIDE ACROSS THE LOWER MISSISSIPPI VALLEY THROUGH TONIGHT. MEANWHILE...AN UPPER LEVEL DISTURBANCE OVER NORTHEAST TEXAS AND SOUTHERN ARKANSAS IS EXPECTED TO MOVE SLOWLY SOUTHEAST TOWARDS THE REGION HELPING TO DESTABILIZE THE ATMOSPHERE AS TEMPERATURES HEAT UP THIS AFTERNOON. AS THIS OCCURS...SCATTERED THUNDERSTORMS WILL DEVELOP AND CONTINUE THROUGH THE EARLY EVENING HOURS ONCE AGAIN. THE HIGHEST CONCENTRATION OF THUNDERSTORMS SHOULD BE ACROSS EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA WHERE DEEPER MOISTURE WILL RESIDE. ISOLATED...SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND HEAVY RAINFALL ARE POSSIBLE. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR INTERNET WEB SITE AT WWW.SRH.NOAA.GOV/JAN (ALL IN LOWER CASE LETTERS). THIS INCLUDES AN EXbPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:01 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 29 min |
| Aug 3, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 35 min |
| Aug 3, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 31 min |
| Aug 3, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 35 min |
| Aug 3, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 45 min |
| Aug 3, 3:18 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Aug 3, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 34 min |
| Aug 3, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 23 min |
| Aug 3, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 28 min |
| Aug 3, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 37 min |
| Aug 3, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.